Alert archive / Virginia / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Wakefield, VA

February 12, 2026

NWS Wakefield, VA issued this small craft advisory at Feb 12, 2026, 2:57 PM EST. It took effect at Feb 12, 2026, 10:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2026, 2:57 PM EST (19:57 UTC)
In effect from
Feb 12, 2026, 10:00 PM EST
Expired
Feb 13, 2026, 1:00 PM EST
In force
15 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

677 
WHUS71 KAKQ 121957
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
257 PM EST Thu Feb 12 2026

ANZ630>632-634-130400-
/O.NEW.KAKQ.SC.Y.0021.260213T0300Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
257 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

* WHAT...Northwest winds 15 to 20 kt and waves 1 to 3 ft 
  expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...From 10 PM this evening to 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-130000-
/O.EXT.KAKQ.SC.Y.0020.000000T0000Z-260213T0000Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
257 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
126 
WHUS71 KAKQ 122334
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
634 PM EST Thu Feb 12 2026

ANZ656-658-130300-
/O.EXT.KAKQ.SC.Y.0020.000000T0000Z-260213T0300Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
634 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...North winds 10 to 15 kt and seas 4 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630>632-634-130745-
/O.CON.KAKQ.SC.Y.0021.260213T0300Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
634 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...From 10 PM this evening to 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
015 
WHUS71 KAKQ 130254
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
954 PM EST Thu Feb 12 2026

ANZ656-658-130400-
/O.CAN.KAKQ.SC.Y.0020.000000T0000Z-260213T0300Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
954 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ630>632-634-131100-
/O.CON.KAKQ.SC.Y.0021.260213T0300Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
954 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
959 
WHUS71 KAKQ 130434
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1134 PM EST Thu Feb 12 2026

ANZ630>632-634-131245-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1134 PM EST Thu Feb 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WHAT...North winds 15 to 20 kt and waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
574 
WHUS71 KAKQ 130830
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
330 AM EST Fri Feb 13 2026

ANZ630>632-634-131500-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
330 AM EST Fri Feb 13 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North winds 15 to 20 kt and waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
068 
WHUS71 KAKQ 131323
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
823 AM EST Fri Feb 13 2026

ANZ630>632-634-131500-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-260213T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
823 AM EST Fri Feb 13 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North to northwest winds 15 to 20 kt with gusts up to 25
  kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
376 
WHUS71 KAKQ 131454
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
954 AM EST Fri Feb 13 2026

ANZ630>632-634-131800-
/O.EXT.KAKQ.SC.Y.0021.000000T0000Z-260213T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
954 AM EST Fri Feb 13 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
110 
WHUS71 KAKQ 131738
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1238 PM EST Fri Feb 13 2026

ANZ630>632-634-131845-
/O.EXP.KAKQ.SC.Y.0021.000000T0000Z-260213T1800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1238 PM EST Fri Feb 13 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 11:56 AM EST, 3 hours 1 minute earlier. Its key messages:

  • 1.) Dry conditions and near to below average temperatures prevail today through Saturday morning, before moderating Saturday afternoon. 2.) Low pressure tracks across the region Sunday into Sunday night bringing the potential for widespread rainfall.
Area forecast discussion, Feb 12, 11:56 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1156 AM EST Thu Feb 12 2026

.WHAT HAS CHANGED...
No major changes with dry conditions expected late week
followed by low pressure and widespread rain Sunday afternoon
through early Monday.

&&

.KEY MESSAGES...
1.) Dry conditions and near to below average temperatures
prevail today through Saturday morning, before moderating
Saturday afternoon.

2.) Low pressure tracks across the region Sunday into Sunday
night bringing the potential for widespread rainfall.

&&

.DISCUSSION...
As of 300 AM EST Thursday...

KEY MESSAGE 1...Dry conditions and near to below average
temperatures prevail today through Saturday morning, before
moderating Saturday afternoon.

An upper trough is located across the Mid-Atlantic and
Northeast early this morning. At the surface, high pressure is
centered over the Midwest, with a cold front well offshore.
Mostly clear across most of the area with temperatures in the
upper 20s to lower 30s. There has been some persistent cloud
cover across the lower MD Eastern Shore and this, along with
some wind has kept temperatures in the mid 30s.

High pressure steadily builds in to the area today through
tonight, then settles over the region Friday into Friday night,
before moving offshore Saturday. Temperatures today through
Friday night will be below average, though not near as cold as
the period from late January into the beginning of February.
High temperatures Thursday/Friday will be in the upper 30s/lower
40s N to upper 40s/around 50F SW. Low temperature Friday and
Saturday mornings will generally be in the lower to mid 20s
inland, with upper 20s/around 30F along the coast. A moderating
trend is expected by Saturday once the high moves offshore with
high temperatures reaching at least the upper 50s/around 60F
inland W and SW of the Ches. Bay, with upper 40s/lower 50s
across the Eastern Shore. The airmass will be quite dry, with
00z/12 EPS/GEFS continuing to show PW anomalies of 40-50% of
normal today, 30-40% of normal Friday, then 50-70% of normal by
Saturday. Min RH values will be 25-35% inland W and SW of the
Ches. Bay today (lowest) SW, then 25-30% for much of the area W
and SW of the Ches. Bay Friday. Less wind and surface moisture
from recent snow melt will mitigate any fire weather concerns.

KEY MESSAGE 2...Low pressure tracks across the region Sunday
into Sunday night bringing the potential for widespread
rainfall.

Southern stream low pressure is expected to cross the region
Sunday afternoon through Sunday night into early Monday. Overall
the 00z/12 GFS/GEFS are on the faster side showing onset of
rain 12-18z Sunday, with the ECMWF/EPS and GDPS/GEPS having
similar timing with onset in the 18z Sunday to 00z Monday
timeframe. The Canadian systems (GDPS/GEPS) linger rain into
Monday while the ECMWF/EPS largely support rain ending early
Monday. 50th percentile QPF from the EPS remains from 0.5-0.75"
N to ~1.0" S, with the 00z/12 GEFS has trended down to 0.25-0.5"
N to 0.75" S, which is similar to the EPS 25th percentile. 75th
percentile QPF from the EPS is ~1.0" N to ~1.25" S, with the
GEFS similar to the EPS 50th. 00z/12 GEPS percentiles are
similar to the EPS just slightly N. Overall, confidence remains
high for a widespread rain event. Regardless of the exact
amount, this rainfall will be beneficial for the entire area,
especially as fire season commences on February 15th. Any snow
or a rain/snow mix across the northern tier of the area is now a
highly unlikely event. Dry conditions are then expected by
Tuesday into the middle of next week as high pressure builds in
behind the late weekend system.

NBM continues to show high temperature ranging from the mid 40s
NW to lower/mid 50s SE Sunday, but now has min RH values of
65-80%, so there is some improvement. Still, high temperatures
are likely going to be lower along and N/NW of the low track
(and potentially higher to the SE). High temperatures will
struggle to get out of the upper 30s to lower 40s along and NW
of the low track, with 50s (and potentially near 60F)
concentrated to the SE of the low track, which is generally S of
the VA/NC border based on the 00z numerical guidance. There is
little to no CAA behind this system and temperatures are
expected to moderate above average by the middle of next week
and could potentially be well above average by
Wednesday/Thursday of next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 1156 AM EST Thursday...

High pressure continues to build in from the NW as of 18z. VFR
conditions prevail with SCT- BKN SC developing near RIC and
BKN- OVC SC at SBY through this afternoon with bases ~5kft.
Winds continue out of the north around 10 to 15 kt. Gusts upwards
of 20 to 25 kt are likely across PHF, ORF, & SBY this
afternoon. By tonight, calm to light N wind are expected under
mostly clear skies. Although the SC may persist at SBY at least
through the evening.

Outlook: Primarily VFR conditions are expected Friday through
Saturday night with high pressure prevailing. Widespread rain is
likely by Sunday into early Monday with flight restrictions
probable.

&&

.MARINE...
As of 300 AM EST Thursday...

Key Messages:

- Small Craft Advisories remain in effect for all local waters
  through this afternoon, as winds and seas increase from
  colder, drier air filtering in.

- Another brief period of SCA conditions is possible in the
  Chesapeake Bay late tonight into early Friday morning, as
  another push of drier air moves into the region.

- Sub-SCA conditions prevail Friday through the majority of the
  weekend, as high pressure remains dominant. The next system
  approaches the area Sunday and could bring additional
  headlines.

Low pressure to the far northeast drapes its associated cold
front to the south of the area, but as of early this morning,
the cooler drier air behind the front has yet to reach the area.
Winds are currently NNW 10-15 kt, expecting to increase to
15-20 kt with gusts to 25 kt this morning as the colder air
filters into the area. Seas will also increase this morning to
2-3 ft in the Ches. Bay and 3-5 ft in the coastal waters. Small
Craft Advisories are in effect for all local waters this morning
and into the afternoon as the winds and seas increase. There is
another chance for SCA conditions in the Ches. Bay late tonight
into early Friday as even drier air filters into the area as
high pressure settles over the region. Local wind probs have a
40-60% chance of 18 kt sustained winds late tonight. SCAs will
likely need issued after the current ones expire, as there is a
roughly 12 hr time gap between the elevated wind periods.

During the day Friday through the majority of the weekend will
have benign marine conditions as high pressure settles in over
the area. Late weekend into early next week could bring elevated
marine conditions to the area as a likely weak low pressure
system moves across the area. However, due spread in the models,
there continues to remain some uncertainty.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for
     ANZ630>634-650-652-654.
     Small Craft Advisory until 4 PM EST this afternoon for ANZ656-
     658.

&&

DISCUSSION...AJZ/NB
AVIATION...AJZ/HET
MARINE...KMC
Hazardous weather outlook, Feb 11, 4:05 PM EST, 22 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
405 PM EST Wed Feb 11 2026

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-122115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
405 PM EST Wed Feb 11 2026

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.